# SDR CA050620001

- Difficulty date: June 17, 2005
- Submitted: July 11, 2005
- Operation: General aviation
- Make and model: Bombdr DHC8400
- Engine: Pwc PW150A
- Propeller: Rotol CR4086123F17
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 2
- Stage of operation: CL
- How discovered: V
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

(CAN) AN AIRCRAFT EXPERIENCED AN ODOR AND WHITE SMOKE IN THE CABIN APPROXIMATELY 3 MINUTES AFTER TAKE OFF.  THE CAPTAIN DECLARED AN EMERGENCY AND REQUESTED AN IMMEDIATE RETURN TO BASE.  ON GROUND, THE ODOR AND SMOKE WAS CONFIRMED TO BE COMING FROM THE NR 2 ENGINE, THIS WAS PROVEN THROUGH ENGINE RUNS.   ALSO FAULT CODE NR 938 (TURBO MACHINERY CHIP DETECTOR) WAS FLAGGED, THE P2.2 AND P3 DUCTS WERE CHECKED AND FOUND DRY, THE P2.7 VALVE AND DUCTING WAS FOUND WET WITH OIL. AN OIL LEVEL CHECK AFTER THE ENGINE RUN CONFIRMS THAT THE 2 ENGINE HAS LOST 3 QTS OF ENGINE OIL SINCE THIS MORNING.  NR 2 ENGINE REPLACED.
